Thunderstorm Wind, Maricopa
- When
- July 23, 6:10 PM MST
- Where
- Maricopa County, Chandler Arpt
- Measured
- 50 kt (58 mph) measured gust
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 33.267, -111.817
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Phoenix, AZ wrote its last area forecast discussion before the first event at Jul 23, 5:15 PM MST, 55 minutes earlier.
AZZ020>028-CAZ030>033-240600- AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PHOENIX AZ 515 PM MST SAT JUL 23 2005 SOUTHWEST AND SOUTH-CENTRAL ARIZONA...AND SOUTHEAST CALIFORNIA FORECAST DISCUSSION .SYNOPSIS... STRONG THUNDERSTORMS...SOME WITH VERY HEAVY RAIN...ARE EXPECTED TONIGHT ESPECIALLY IN SOUTH CENTRAL ARIZONA. WARM AND VERY MOIST TROPICAL AIR SWEEPS WESTWARD ACROSS SOUTHERN ARIZONA AND SOUTHEAST CALIFORNIA. THUNDERSTORMS...AT TIMES WITH HEAVY RAINFALL...WILL CONTINUE TO BE A RISK AGAIN ON SUNDAY. BY THE MIDDLE OF NEXT WEEK...THE LARGE SOUTHWESTERN RIDGE OF HIGH PRESSURE BECOMES CENTERED OVER THE FOUR CORNER STATES...WITH LOWER HUMIDITY AND HIGHER TEMPERATURES. && .DISCUSSION... STRONG THUNDERSTORMS ARE UNDERWAY...UPDATED THIS DISCUSSION TO INCLUDE THE RECENTLY ISSUED FLASH FLOOD WATCH FOR SOUTH CENTRAL ARIZONA. S CNTRL AZ...DEEP CNVCTN IN MODLY UNSTBL SOUTHEAST FLOW ADVECTING INTO SRN GILA AND MARICOPA COUNTY DURING THE EVENING HRS...TRAINING PSBL WHICH WILL NEED TO BE MONITORED CLOSELY...ESPCLY IN VCNTY OF FIRES. BEST RAINFALL RATE THRESHOLD FOR SIGNIFICANT RUNOFF IN SOME BURN AREAS LIES AROUND ONE HALF INCH IN 30 MINUTES. THE ABUNDANTLY MOIST AMS CERTAINLY HAS THAT CAPABILITY. ADDING WEAK SHEAR...WEAK WINDS ALFT...MEANS STORMS WILL BE SLO MOVG YET EFFICIENT WITH A PW OF 1.5 TO 2 INCHES...LCLLY HVY SHWRS A PSBLTY. PERSISTENT LOW LVL CONVERGENT LINES IN STLT IMGRY AND 88D SUGGESTS SBCAPE HAS INCRSD...LI/S ARE PBPLY IN -3 TO -5 RANGE...DESPITE SFC HEATING LAGGING THE NORMAL DIURNAL TRENDS TODAY. SW AZ AND EXTRME SE CA...BROAD DEEP TROPICAL MSTR IN AN AREA THAT HAS BEEM MOCLDY FOR MOST OF TDA...LATE AFTN SUNSHINE IS FINALLY KICKING UP SFC HEATING...AS OF 2 PM SFC TEMPS WERE RUNNING 12 TO 16 DEGS COOLER THAN THIS TIME YESTERDAY. INITIAL CNVCTV ACTIVITY MAY BE DELAYED WELL INTO THE EVENING. HERE TOO...PWS ARE UNUSUALLY HIGH AND LI/S ARE -5 TO -7. HUGE SW RDG OF HI PRESS STRUGGLES TO RE-ASSERT ITSELF...MOVG INLAND FM THE CA COAST TUES AND WED...BCMG CENTERED OVER NW AZ. OUR WEAK EASTERLIES FLIP TO WEAK WESTERLIES...THEN POSSIBLY N TO NE BY THE END OF THE WEEK. NET RESULT...DRYING IN THE MID TO UPPER LVLS W TO E AS THE WEEK PROGRESSES...WITH LATE DAY MTN CNVCTN OVR S CNTRL AZ CONTG WHILE THE LOW DESERTS HEAT UP. && .AVIATION... DISCUSSION FOR THE 00Z TAFS. SHWRS AND TSTMS...SOME MAY HAVE GUSTY SFC WINDS...BUT HEAVY RAIN MORE LIKELY TONIGHT AND SUNDAY. SEE TAFS FOR KPHX...KIWA...KYUM...KIPL...AND KBLH. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .PSR WATCHES/WARNINGS/ADVISORIES... AZ...FLASH FLOOD WATCH UNTIL 10 PM MST FOR ARIZONA ZONES 022..023...024...027...028. MARICOPA COUNTY...NORTHWEST AND NORTH-CENTRAL PINAL...AND SOUTHERN GILA COUNTIES. CA...NONE. DNR NATIONAL WEATHER SERVICE PHOENIX IS ON THE INTERNET AT WEATHER.GOV/PHOENIX
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PHOENIX AZ 619 AM MST SAT JUL 23 2005 AZZ021>023-026>028-240204- GREATER PHOENIX AREA-NORTHWEST AND NORTH CENTRAL PINAL COUNTY- NORTHWEST MARICOPA COUNTY-SOUTHWEST DESERTS- SOUTHWEST MARICOPA COUNTY-WEST CENTRAL DESERTS- 619 AM MST SAT JUL 23 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR MARICOPA COUNTY INCLUDING THE GREATER PHOENIX AREA AND NORTHWEST AND NORTH CENTRAL PINAL COUNTY... .DAY ONE...TODAY THERE IS AN INCREASING CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. GUSTY WINDS AND LOCALLY HEAVY RAINFALL POSSIBLE WITH SOME THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS AND LOCALLY HEAVY RAIN POSSIBLE SUNDAY. THEN A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS MONDAY THROUGH FRIDAY. AZZ020-025-CAZ031>033-240204- IMPERIAL COUNTY-LOWER COLORADO RIVER VALLEY AZ- LOWER COLORADO RIVER VALLEY CA-RIVERSIDE COUNTY/EASTERN DESERTS- YUMA/MARTINEZ LAKE AND VICINITY- 619 AM MST (619 AM PDT) SAT JUL 23 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER COLORADO RIVER VALLEY INCLUDING YUMA AND MARTINEZ LAKE AREA AND SOUTHEAST CALIFORNIA. .DAY ONE...TODAY THERE IS A CHANCE OF THUNDERSTORMS WITH GUSTY WINDS AND LOCALLY HEAVY RAINS TODAY AND TONIGHT. .DAY TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS AND LOCALLY HEAVY RAIN POSSIBLE SUNDAY. THEN A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS MONDAY. NO HAZARDOUS WEATHER EXPECTED ON TUESDAY THROUGH FRIDAY. CAZ030-240204- JOSHUA TREE NATIONAL PARK/JTNP/- 619 AM PDT SAT JUL 23 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR JOSHUA TREE NATIONAL PARK. .DAY ONE...TODAY THERE IS A CHANCE OF THUNDERSTORMS WITH GUSTY WINDS AND LOCALLY HEAVY RAINS TODAY AND TONIGHT. .DAY TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. THERE IS A CHANCE OF SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS AND LOCALLY HEAVY RAIN POSSIBLE SUNDAY. THEN A SLIGHT CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS MONDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER EXPECTED ON THURSDAY AND FRIDAY. AZZ024-240204- SOUTHERN GILA COUNTY/TONTO NATIONAL FOREST FOOTHILLS- 619 AM MST SAT JUL 23 2005 ...THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN GILA COUNTY AND THE TONTO NATIONAL FOREST FOOTHILLS. .DAY ONE...TODAY THERE IS AN INCREASING CHANCE FOR THUNDERSTORMS TODAY AND TONIGHT. GUSTY WINDS AND LOCALLY HEAVY RAINFALL POSSIBLE WITH SOME THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE FOR SHOWERS AND THUNDERSTORMS WITH GUSTY WINDS AND LOCALLY HEAVY RAIN POSSIBLE SUNDAY. THEN A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS MONDAY THROUGH FRIDAY. DKS
The Phoenix radar (KIWA), 14 km away, was scanning. The volume nearest the first event began at 01:11 UTC.
1 thunderstorm wind. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arizona in 2005Every state in 2005This day in weather historyWarnings in Arizona, July 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463257.